Alert archive / Texas / Gale Warnings in 2018

Gale Warning 4, NWS Brownsville, TX

November 8, 2018

NWS Brownsville, TX issued this gale warning at Nov 8, 2018, 9:23 PM CST. It took effect at Nov 9, 2018, 10:00 AM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2018, 9:23 PM CST (03:23 UTC)
In effect from
Nov 9, 2018, 10:00 AM CST
Expired
Nov 10, 2018, 12:00 AM CST
In force
14 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

127 
WHUS74 KBRO 090323
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
923 PM CST Thu Nov 8 2018

...Strong cold front brings gale force wind gusts Friday through
Friday night...

.A Strong cold front will surge across the Lower Texas Coastal
waters late Friday morning with northerly winds increasing
through the afternoon and evening. Frequent wind gusts to gale 
force are expected over the open Gulf waters with a few gusts to
gale force over the Laguna Madre. Seas will respond rapidly with 
waves building through Saturday morning.

GMZ150-155-170-175-091100-
/O.UPG.KBRO.GL.A.0003.181109T1700Z-181110T1200Z/
/O.NEW.KBRO.GL.W.0004.181109T1600Z-181110T1500Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
923 PM CST Thu Nov 8 2018

...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 9 AM CST
SATURDAY...

The National Weather Service in Brownsville has issued a Gale
Warning, which is in effect from 10 AM Friday to 9 AM CST
Saturday. The Gale Watch is no longer in effect. 

* WINDS...North to northeast 25 to 30 knots with gusts to 35 to 
  40 knots.

* WAVES/SEAS...7 to 10 early Friday afternoon building to 8 to 12
  feet Friday evening and overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

GMZ130-132-135-091100-
/O.UPG.KBRO.GL.A.0003.181109T1700Z-181110T1200Z/
/O.NEW.KBRO.SI.Y.0039.181109T1500Z-181110T1500Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
923 PM CST Thu Nov 8 2018

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM FRIDAY TO
9 AM CST SATURDAY...

The National Weather Service in Brownsville has issued a Small
Craft Advisory for winds, which is in effect from 9 AM Friday to
9 AM CST Saturday. The Gale Watch is no longer in effect. 

* WINDS...North to northeast 20 to 25 knots with occasional wind
  gusts to gale force.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

CB
5 follow-up statements
369 
WHUS74 KBRO 090353
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
953 PM CST Thu Nov 8 2018

...Strong cold front brings gale force wind gusts Friday through
Friday night...

.A Strong cold front will surge across the Lower Texas Coastal
waters late Friday morning with northerly winds increasing
through the afternoon and evening. Frequent wind gusts to gale
force are expected over the open Gulf waters with a few gusts to
gale force possible over the Laguna Madre. Seas will respond 
rapidly with seas building through Saturday morning.

GMZ150-155-170-175-091100-
/O.CON.KBRO.GL.W.0004.181109T1600Z-181110T1500Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
953 PM CST Thu Nov 8 2018

...GALE WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 9 AM CST
SATURDAY...

* WINDS...North to northeast 25 to 30 knots with gusts up to 35 
  to 40 knots. 

* WAVES/SEAS...7 to 10 feet early Friday afternoon building to 8 
  to 12 feet Friday evening and overnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

GMZ130-132-135-091100-
/O.CON.KBRO.SI.Y.0039.181109T1500Z-181110T1500Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
953 PM CST Thu Nov 8 2018

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 9 AM
FRIDAY TO 9 AM CST SATURDAY...

* WINDS...North to northeast 20 to 25 knots with occasional wind 
  gusts to gale force. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
858 
WHUS74 KBRO 091002
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
402 AM CST Fri Nov 9 2018

...Gale force gusts will be possible later today behind a strong 
cold front...

.A strong cold front will surge across the Lower Texas Coastal 
waters this morning with north winds increasing through this 
evening. Wind gusts to gale force will be possible over the open 
Gulf waters. Seas will respond rapidly with seas building through 
Saturday morning.

GMZ150-155-170-175-091800-
/O.EXB.KBRO.SI.Y.0039.181109T1400Z-181109T1600Z/
/O.EXT.KBRO.GL.W.0004.181109T1600Z-181110T0600Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
402 AM CST Fri Nov 9 2018

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 8 AM TO 10 AM
CST THIS MORNING...
...GALE WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
CST TONIGHT...

The National Weather Service in Brownsville has issued a Small
Craft Advisory for winds, which is in effect from 8 AM to 10 AM
CST this morning. 

* WINDS...North to northeast 20 to 25 knots, increasing to 20 to
  30 knots with gusts to gale force from late this morning into 
  the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ130-132-135-091800-
/O.EXT.KBRO.SI.Y.0039.181109T1400Z-181110T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
402 AM CST Fri Nov 9 2018

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 8 AM THIS
MORNING TO MIDNIGHT CST TONIGHT...

* WINDS...North to northeast 20 to 30 knots, with occasional
  higher gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

54
656 
WHUS74 KBRO 091800
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1200 PM CST Fri Nov 9 2018

...Gale force gusts will be possible this afternoon into early
this evening behind the strong cold front...

.A strong cold front has pushed south of the lower Texas coastal 
waters with north winds increasing through this evening. Wind 
gusts to gale force will be possible over the open Gulf waters. 
Seas will respond rapidly with seas building through Saturday 
morning.

GMZ150-155-170-175-100200-
/O.CON.KBRO.GL.W.0004.000000T0000Z-181110T0600Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1200 PM CST Fri Nov 9 2018

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS...North to northeast 20 to 25 knots, increasing to 20 to
  30 knots with gusts to gale force possible this afternoon into
  this evening.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ130-132-135-100200-
/O.CON.KBRO.SI.Y.0039.000000T0000Z-181110T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
1200 PM CST Fri Nov 9 2018

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT...

* WINDS...North to northeast 20 to 30 knots, with occasional 
  higher gusts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
942 
WHUS74 KBRO 100007
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
607 PM CST Fri Nov 9 2018

...Gale force gusts continuing through this evening across the
lower Texas Gulf Waters...

.A strong cold front has pushed south of the lower Texas coastal
waters with gusty north to northwest winds persisting through 
this evening. Wind gusts to gale force will be possible over the 
open Gulf waters through midnight tonight. The seas will respond 
rapidly with seas building through Saturday morning. A Small Craft
Advisory remains in effect for the Laguna Madre.

GMZ150-155-170-175-100600-
/O.CON.KBRO.GL.W.0004.000000T0000Z-181110T0600Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
607 PM CST Fri Nov 9 2018

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS...North to northwest 20 to 30 knots with gusts to gale 
  force possible into this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires 
experience and properly equipped vessels. It is highly 
recommended that mariners without the proper experience seek safe 
harbor prior to the onset of gale conditions.

&&

$$

GMZ130-132-135-100600-
/O.CON.KBRO.SI.Y.0039.000000T0000Z-181110T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
607 PM CST Fri Nov 9 2018

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT...

* WINDS...North to northwest 20 to 30 knots.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
067 
WHUS74 KBRO 100607
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1207 AM CST Sat Nov 10 2018

...Strong winds and high seas continue...

.Surface high pressure moving in behind a cold front will surge 
across the lower Texas coastline, bringing strong north winds and 
high seas. Rough marine conditions will persist through the 
weekend.

GMZ150-155-170-175-101200-
/O.EXP.KBRO.GL.W.0004.000000T0000Z-181110T0600Z/
/O.NEW.KBRO.SC.Y.0039.181110T0607Z-181110T1200Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1207 AM CST Sat Nov 10 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

The National Weather Service in Brownsville has issued a Small
Craft Advisory, which is in effect until 6 AM CST early this
morning. 

* WINDS...North northeast 20 to 30 knots with a few higher gusts.

* WAVES/SEAS...ten to twelve feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ130-132-135-101200-
/O.EXP.KBRO.SI.Y.0039.000000T0000Z-181110T0600Z/
/O.NEW.KBRO.SI.Y.0040.181110T0607Z-181110T1200Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
1207 AM CST Sat Nov 10 2018

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

The National Weather Service in Brownsville has issued a Small
Craft Advisory for winds, which is in effect until 6 AM CST early
this morning. 

* WINDS...North northeast 20 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Nov 8, 6:18 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Nov 8, 6:18 PM CST, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
618 PM CST Thu Nov 8 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...A weak pressure gradient resulting in light winds will
continue through the night as a stationary front remains north of
the area. High moisture near the surface and light winds will lead
to the development of low clouds and fog across the northern
ranchlands and eventually into the Rio Grande Valley. MVFR to IFR
conditions will be likely as moisture begins to pool ahead of the
boundary. When the cold front pushes through the area, fog should
dissipate, but low clouds will continue through the afternoon.
Winds behind the front will shift to the north and become gusty,
with the strongest winds being closer to the coast.

&&

.PREV DISCUSSION... /issued 321 PM CST Thu Nov 8 2018/

..Cold Front on Track to Sweep out Heat and Return Much Cooler
Weather to the Rio Grande Valley...

SHORT TERM (Now through Friday Night): The big story continues
to be the well advertised "gray 'norther" which will put an end
to the current late summer-like heat and bring temperatures up to
35 degrees cooler (by day) by 4 PM Friday in some locations, with
apparent temperatures up to 45 degrees cooler at the same time.
Beyond the short term, additional surges of cool to cold air with
minimal recovery ensure that the week beginning Saturday will be
cooler to much cooler than normal (normals are around 80 by
afternoon and 60 by daybreak for next week). More details on the
overall change in the long term discussion.

Aside from the sharp change, a shot of decent rain will follow the
front, and strong winds near the coast may become an issue for light
weight/unfastened objects later Friday through Friday night.

To start, another unseasonably warm and sticky night is expected.
The latest suite of models is coming into better agreement with the
arrival of the front, now a tad slower and expected to arrive in the
northwest ranchlands right around sunrise (vs. in the pre-dawn
hours).  Along and just behind the front, elevated rain with some
convection along a weak shear axis will arrive, and have maintained
a sliver of categorical rain chances with a buffer of likely chances
a bit farther south into the Brooks/Jim Hogg/Zapata ranch areas.
Farther south, the main concern will be fog, possibly dense, as very
light winds and temperatures/dewpoints both in the lower to mid 70s
offers the opportunity.  Analog cases just ahead of fall/early
winter fronts suggest areas of fog, locally dense, and the NAM-12
shows this nicely as well.

For Friday, have nudged back the front timing by 2-3 hours but no
more.  GFS/ECMWF/NAM-12 are in close agreement with the front having
passed through the entire land area by noon.  Still like the physics
of the NAM-12 with shallow cold air - as well as favored time of
day - so while have nudged timing back a hair it is still an hour
or two faster than model consensus. This will allow Harlingen and
Brownsville to see temperatures sneak up or just above 80 prior
to the front, with McAllen rising a degree or two before the front
arrives around 9 AM.

Thereafter, the only changes made to daytime temperatures were to
adjust the timing back per the front, but no changes in the concept.
This will bring drops into the 50s across the ranchlands by noon and
60 to 65 for the Valley (warmest east) by 3 PM.  By late afternoon,
surface winds will back northwest which will surge the cooler air
toward the coast as the sun angle dips, so have cooled readings down
to the coast by sunset - with SPI just a hair higher due to flow off
the warmer bay.  Kept isolated thunder in the mix through mid
afternoon, but stabilizing soundings thereafter should end the
threat.

Friday night features occasional rain, brisk winds, and temperatures
dipping to the upper 40s to lower 50s just about everywhere, with
'feels like' temperatures bottoming out in the 40s by daybreak
Saturday. Favored areas for steadier moderate rain will shift to the
Lower Valley overnight.

As for rain totals, QPF has increased a hair given model trends
upward, but still looking at a widespread 0.75 to 1.5 inch total
with the highest across the northwest ranchlands.  With soil at
seasonable moistness and rain tending to be in pulses vs. training,
expect only minor nuisance ponding issues in urban areas of the
Valley.  Good rains in November is a bonus as this is one of the
driest months in the region.

Regarding wind: There is potential for a stiff north flow to become
a problem for the coastal zones (i.e. Port Isabel, SPI, Port
Mansfield) in the increasing gradient between building ridge and
hint of an offshore coastal trough Friday night.  Current forecast
is on the edge of advisory (30 mph and gusty) for these areas...and
later shifts may need to consider such for these areas beginning
Friday afternoon and continuing overnight Friday.

LONG TERM (Saturday through Thursday): Light rain and drizzle
will develop across the coastal sections of the CWA Saturday as a
coastal trough develops across the western Gulf of Mexico. The
overrunning conditions will continue across the lower Texas coast
Sunday as the coastal trough lifts northward as a coastal low.
Will likely see elevated convection develop offshore the lower
Texas coast Sat night into Sunday. Rain chances will diminish Sun
night before another strong cold front moves through the Rio
Grande valley Monday. Will likely see elevated convection develop
with the front Monday through early Tuesday before drier and much
colder air filters into the area on Tuesday. Temperatures will be
below normal through Monday and much below normal Tuesday through
Wednesday with the possibility of temperatures being cold enough
late Tues night into Wed morning for the development of frost
across the northern ranchlands. In addition...wind advisories may
be needed for the coastal counties of deep south Texas Monday
night into early Tues morning as strong north winds develop along
the lower Texas coast in the wake of the cold front. Temperatures
are expected to gradually warm through the rest of the forecast
period but remain below normal. A coastal trough is progged by the
GFS to develop across the western Gulf of Mexico Wednesday into
Thursday and this may provide a slight chance of rain across the
coastal sections of the CWA through the rest of the forecast
period.

MARINE (Now through Friday Night): As we mentioned this time
Wednesday, today was the last full day for good to excellent
boating/fishing (for November) before conditions go downhill in a
hurry.  With the slightly slower arrival time of the front,
especially for the waters in the vicinity of and offshore from Port
Isabel/SPI, there is opportunity for early morning boating/fishing
in all waters before the front surges through.  Port Mansfield
northward offers too short of a window; Port Isabel east could see
trips that can return by noon get in the favorable window.

Thereafter, the winds surge and seas build rapidly. Gale force gusts
are looking likely over all waters, but favoring the longest
duration over the Gulf (near sunset Friday through sunrise
Saturday).  Laguna is iffier for persistent gale force gusts; these
would tend to favor a 4 PM to 10 PM window before conditions settle
back a little bit overnight.  Due to some uncertainty with peak
gusts and frequency, best to leave the Watch as is and have later
shifts discern between Warning and Advisory areas and times.
Overnight (Thursday night) conditions should continue to feature
light winds/slight seas in all waters, so no advisory necessary at
this point.

Saturday through Tuesday...Strong to very strong northeast winds
will continue across the coastal waters Saturday as a coastal
trough develops across the western Gulf of Mexico. The pressure
gradient is expected to weaken across the lower Texas coast Sat
night into Sunday as the coastal trough lifts northward Sunday as
a coastal low. Winds will veer to the east Sat night and southeast
Sunday offshore the lower Texas as well as diminish but seas will
remain high offshore Sunday. May need to extend gale
watch/warnings through Saturday before winds diminish Sat night.
Seas will diminish Sun night as light and variable winds prevail
across the coastal waters. Another strong cold front is expected
to move offshore the lower Texas coast Monday and very strong
northwest winds will develop in the wake of the front. Gale
watches will likely be needed for the coastal waters Monday
through Tuesday as the pressure gradient remains very strong
across the western Gulf Tuesday.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Friday morning through late Friday night for
     GMZ130-132-135-150-155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

65
Hazardous weather outlook, Nov 8, 5:00 PM CST, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
500 PM CST Thu Nov 8 2018

TXZ248>257-351-353-092300-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
500 PM CST Thu Nov 8 2018

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

Areas of fog can be expected across the ranchlands late this
evening and across the Rio Grande Valley early Friday morning
ahead of a strong cold front. Dense fog will be possible with
visibilities dropping down to one half mile or less at times.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Areas of fog, some dense, may continue through Friday morning for
portions of the Rio Grande Valley. Visibilities may drop down to
one half mile or less at times before a strong cold front moves
through later in the morning.

High tide combining with strong winds behind a cold front may lead
to water approaching the dune line along area beaches Friday
afternoon. High tide is forecast to be at 6 27 PM CST.

A Wind Advisory may be needed Monday night and Tuesday along the
coastal counties due to strong northerly behind the next cold
front.

Wind chill values could drop below 40 degrees across portions of
the area Wednesday morning.

An elevated risk of rip currents is expected along the lower Texas
coast each day Friday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-092300-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
500 PM CST Thu Nov 8 2018

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Gale Watches are in effect for the Laguna Madre and the Gulf
waters late Friday morning through Saturday morning due to strong
northerly winds and hazardous seas.

Small Craft Advisories are likely for all or portions of the
coastal waters Saturday and for the gulf waters Saturday night and
Sunday morning.

Gale conditions could develop again for all or portions of the
coastal waters later Monday into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Nov 8, 6:41 PM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Brownsville TX
641 PM CST THU NOV 8 2018

TXZ248-090130-
Zapata TX-
641 PM CST THU NOV 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ZAPATA COUNTY UNTIL
730 PM CST...

At 640 PM CST, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Bustamante, moving northeast at 5 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern Zapata
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2727 9897 2726 9896 2711 9920 2724 9933
      2727 9930
TIME...MOT...LOC 0040Z 221DEG 6KT 2722 9922

60/SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:41 PM CSTSpecial Weather StatementBROZapata49 min
Nov 8, 9:23 PM CSTSmall Craft Advisory for WindsBRO27 hr

Nearby

Gale Warnings in Texas, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.